MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC SD SCREWDRIVER T25/SELF-RETAINING/LONG; SCREWDRIVERS

WRIGHTS LANE SYNTHES USA PRODUCTS LLC SD SCREWDRIVER T25/SELF-RETAINING/LONG; SCREWDRIVERS
Model Number 03.010.108
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/14/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint #: (b)(4).Additional narrative: complainant part is expected to be returned for manufacturer review /investigation but has yet to be received.Investigation summary investigation summary: the device was not returned.A photo-investigation was performed on the image located in pc attachment ¿alfn screwdriver 03.010.108_lot 3019744.Jpg".The image was reviewed and the distal tip was observed to be stripped.No other issues were noted.No device identifiers were visible.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.Conclusion the complaint condition was confirmed during photo investigation, as the tip was observed to be stripped.During the investigation, no product design issues or discrepancies were observed.No manufacturing issues were noted during investigation.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Therefore, it has been determined that no corrective and/or preventive action is proposed.Device history lot product code 03.010.108, lot number 3019744, manufacturing site: (b)(4), release to warehouse date: (b)(4) 2009.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in canada as follows: it was reported that on (b)(6) 2021, the patient underwent for an intramedullary nail insertion surgery.During the surgery, it was noticed that the tips of the screwdrivers were rounded off.As well the rod pusher end appeared to have been broken off.The procedure was successfully completed without surgical delay.Patient consequence is unknown.This complaint involves eight (8) devices.This report is for (1) stardrive screwdriver t25/self-retaining/long.This report is 2 of 3 (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h4, h6- the stardrive screwdriver t25/self-retaining (part #: 03.010.107, lot #: 3019744) was returned and received at us cq.Upon visual inspection, it was observed that the distal tip was stripped/worn as the hex lobes were near worn to the core.The observed condition was consistent as an end of life indicator for the device.This was consistent with the reported complaint condition, thus confirming the complaint.The complaint was confirmed during the investigation.After a visual inspection per guidance provided in windchill document #, it is determined that the reusable instrument device is worn from repeated use and servicing; therefore, further investigation for the reported complaint device is not required.During the investigation, no product design or manufacturing issues were observed that may have contributed to the complaint condition; therefore, further corrective and/or preventative action is not required.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot = product code 03.010.108, lot number 3019744, manufacturing site: haegendorf, release to warehouse date: 22.Jan.2009.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
SD SCREWDRIVER T25/SELF-RETAINING/LONG
Common Device Name
SCREWDRIVERS
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key11809095
Report Number2939274-2021-02328
Device Sequence Number3480928
Product Code HXX
UDI-Device Identifier10886982067807
UDI-Public(01)10886982067807
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.010.108
Device Catalogue Number03.010.108
Device Lot Number3019744
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/15/2021
Supplement Date Received by Manufacturer09/10/2021
Initial Report FDA Received Date05/11/2021
Supplement Report FDA Received Date10/04/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DCP HIPDRILLGUIDE 4.5 F/NEUTRAL+LOAD POS; DCP HIPDRILLGUIDE 4.5 F/NEUTRAL+LOAD POS; DCP HIPDRILLGUIDE 4.5 F/NEUTRAL+LOAD POS; DCP HIPDRILLGUIDE 4.5 F/NEUTRAL+LOAD POS; GRAPHIC CASE FOR ADOLESCENT LFN-EX INSTS; REAMING ROD PUSH ROD WITH BALL HANDLE; SDDRIVE SCREWDRIVER T25/SELF-RETAINING